California, 2006Debris Flow in California, April 6 to 20, 2006
April 6 to 20, 2006 · NWS MTR · 1 event in 1 county or zone
Strong April storms brought heavy rain to much of Alameda County. Landslides, eroding hillsides and cracked pavement was the result of the persistent rainfall - prompting nearly $10 million damage to county roadways.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong April storms brought heavy rain to much of Alameda County. Landslides, eroding hillsides and cracked pavement was the result of the persistent rainfall - prompting nearly $10 million damage to county roadways. Oversatureated earth also caused landslide or erosion problems on private properties which spilled over onto county rights-of-way.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Apr 6, 1:49 PM PST, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 6, 1:49 PM PST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
249 PM PDT THU APR 6 2006
.DISCUSSION...LOW CLOUDS PERSISTING OVER MUCH OF NORTHERN COUNTIES
NORTH OF MONTEREY BAY WITH STRATOCUMULUS DECK HOVERING NEAR 5000
FEET...WHILE SOUTHERN AREAS ARE ENJOYING MOSTLY SUNNY SKIES.
THIS SUNSHINE WILL BE SHORT-LIVED AS THE NEXT SYSTEM CONTINUES
TO MOVE TOWARD THE DISTRICT. EXPECT INCLEMENT WEATHER TO ENTER OUR
COASTAL WATERS BY FRIDAY MORNING AND REACH THE NORTH BAY AREAS IN
THE EARLY AFTERNOON. THE UPPER LEVEL JET PROGGED TO BE OVER CNTRL CA
COAST BY FRIDAY LATE AFTERNOON PROVIDING GOOD UPPER LEVEL DYNAMICS
FOR AREAS NORTH OF SANTA CRUZ...WITH RAINFALL AMOUNTS BY 5AM SATURDAY
REACHING 0.25 INCHES IN THE VALLEYS AND OVER 0.50 INCHES IN
THE HILLS. SOUTH OF SANTA CRUZ SHOULD SEE LESSER RAINFALL TOTALS WITH
THE MAIN LOW PRESSURE CENTER REMAINING OFF THE COAST OF NRN CA. THE
UPPER TROUGH IS FORECAST TO REMAIN OFF THE NRN CA COAST THROUGH THE
WEEKEND...WITH THE CHANCE OF SHOWERS REMAINING THROUGH THE REST OF
THE WEEKEND WITH BEST CHANCES OF RAIN CONTINUING NORTH OF MONTEREY
BAY.
THE LOW FINALLY MOVES INLAND LATE SUNDAY ONLY TO HAVE THE NEXT
SYSTEM ENTER THE AREA ON ITS HEELS...BRINGING MORE INCLEMENT WEATHER
TO NRN ZONES MONDAY NIGHT AND THEN THE ENTIRE DISTRICT BY TUESDAY
MORNING. BOTH THE GFS AND EUROPEAN MODEL PLACE THE CENTER OF STORM
DIRECTLY OFF THE CNTRL CA COAST BY TUESDAY NIGHT WITH MODERATE TO
HIGH QPF VALUES (RAIN) FROM POINT CONCEPTION NORTHWARD. MODELS
THEN CONTINUE MOVING THE UPPER LOW SOUTHWARD THROUGH MIDWEEK DRAGGING
THE HEAVIEST RAINS WITH IT INTO SOUTHERN CA.
&&
.PREVIOUS AVIATION...12Z KOAK RAOB SHOWS SOME WEAK LOW LEVEL
INSTABILITY JUST BELOW THE 5-6KFT CAP...THUS THE LINGERING LOW
STRATOCU ACROSS THE SFO BAY TERMINALS. EXPECT THESE CLOUDS TO
DISPERSE SOMEWHAT AS THE LOW LEVELS BECOME BETTER MIXED LATER THIS
MORNING...AND BY MIDDAY MOST CLOUDINESS SHOULD BE FOCUSED NEAR THE
HILLS WITH VFR CONDITIONS AT ALL TERMINALS. LIGHT/VRBL WINDS SHOULD
GIVE WAY TO BROADER ONSHORE FLOW THIS AFTERNOON. WINDS TURN BACK TO
SE LATE TONIGHT (AFTER THE EVENING PUSH) AS OUR NEXT COLD FRONT
APPROACHES.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...NONE.
PUBLIC FORECAST: MORRISON
MARINE/AVIATION: WEAGLE
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Apr 6, 5:00 AM PST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
600 AM PDT THU APR 6 2006
CAZ006-505>518-071300-
BIG SUR COAST-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
600 AM PDT THU APR 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY
BAY AREAS.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT COLD FRONT WILL MOVE INTO THE AREA BY FRIDAY AFTERNOON WITH
MORE RAIN...BUT MAINLY LIGHT. UNSEASONABLY COOL WEATHER WITH
CONTINUED CHANCES OF SHOWERS WILL CONTINUE THROUGH THE WEEKEND.
ANOTHER MORE ORGANIZED STORM WILL BRING RENEWED MODERATE TO HEAVY
RAIN TO THE ENTIRE FORECAST AREA LATE MONDAY THROUGH TUESDAY
OF NEXT WEEK. SHOWERS WILL CONTINUE INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Debris Flow, East Bay Interior Valleys
- When
- April 6, 3:00 PM PST to April 20, 6:00 PM PST
- Where
- East Bay Interior Valleys forecast zone
- Property damage
- $11 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.787, -121.934 (the zone’s center; the record gives no point)
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, April 6, 2006$910,000 · F2 · 37 events
- Tornado and Hail in Kansas, April 6 to 7, 200612 injured · $225,000 · F1 · 7 events
- Wildfire in Texas, April 6 to 7, 2006$900,000 · 1 event
- Tornadoes and Hail in Oklahoma, April 6, 2006$65,000 · F0 · 45 events
- Wildfire in Texas, April 6 to 7, 2006$480,000 · 1 event
- Hail and Damaging Winds in Nebraska, April 6, 2006$195,000 · 1 in hail · 16 events
- Wildfire and High Wind in Texas, April 6, 2006$200,000 · 57 kt wind · 15 events
- Tornado in Missouri, April 6, 2006$100,000 · F1 · 1 event
- Tornado in Kansas, April 6, 2006$70,000 · F1 · 1 event
- Wildfire in Texas, April 6, 2006$80,000 · 1 event
- Hail in Iowa, April 6, 2006$44,000 · 1.75 in hail · 10 events
- Tornado in Nebraska, April 6, 2006$55,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497356.